Alert archive / South Carolina / Wind Advisories in 2024
Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Feb 12, 2024, 2:06 PM EST for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Feb 12, 2024, 11:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2024, 2:06 PM EST (19:06 UTC)
- In effect from
- Feb 12, 2024, 11:00 PM EST
- Expired
- Feb 13, 2024, 7:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Columbia, SC
All 23 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS72 KCAE 121906 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 206 PM EST Mon Feb 12 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-131200- /O.CAN.KCAE.LW.Y.0007.240213T0000Z-240213T1800Z/ /O.NEW.KCAE.WI.Y.0003.240213T0400Z-240213T1200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Newberry, Community of Almond Glen, Cayce, West Columbia, Seven Oaks, Edgefield, Blackville, Bamberg, Andrew Jackson State Park, Martinez, North Augusta, Indian Land, Summerton, Denmark, Carolina Commons Shopping Center, Lancaster, Elloree, Thomson, Van Wyck, Lugoff, Bishopville, Cheraw, Camden, Oak Grove, Sumter, Neeses, Brookdale, Branchville, Ridge Spring, Evans, McCormick, Murphys Estates, Lancaster Mill, Barnwell, Orangeburg, Red Bank, Pageland, North, Clarks Hill, Saluda, Winnsboro Mills, Eutawville, Elgin, Waynesboro, Johnston, St. Matthews, Springdale, Winnsboro, Lincolnton, Aiken, Santee, Springfield, Columbia, Augusta, Lexington, Manning, Holly Hill, Williston, Batesburg-Leesville, and Bowman 206 PM EST Mon Feb 12 2024 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EST TUESDAY... ...LAKE WIND ADVISORY REPLACED BY WIND ADVISORY... * WHAT...West winds 20 to 30 mph with gusts to around 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...From 11 PM this evening to 7 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Saturated soils may contribute to uprooted trees and increased chances for power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CJR
2 follow-up statements
444 WWUS72 KCAE 130252 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 952 PM EST Mon Feb 12 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-131100- /O.CON.KCAE.WI.Y.0003.240213T0400Z-240213T1200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of Barnwell, Lincolnton, Pageland, St. Matthews, Lancaster, McCormick, Bishopville, Winnsboro Mills, Summerton, Thomson, North Augusta, Cayce, Orangeburg, Lexington, Newberry, Aiken, Columbia, Williston, Branchville, Lugoff, Manning, Van Wyck, Indian Land, Saluda, Eutawville, Sumter, Brookdale, Blackville, Seven Oaks, Bamberg, Elloree, Waynesboro, Camden, Batesburg-Leesville, Clarks Hill, Ridge Spring, Springfield, Oak Grove, Neeses, Cheraw, Denmark, Evans, Murphys Estates, Carolina Commons Shopping Center, Holly Hill, Lancaster Mill, Edgefield, Springdale, Elgin, Bowman, Johnston, Community of Almond Glen, Andrew Jackson State Park, Red Bank, Winnsboro, North, Santee, West Columbia, Martinez, and Augusta 952 PM EST Mon Feb 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central Georgia and central South Carolina. * WHEN...Until 7 AM EST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...A cold front will move through the CSRA and Midlands of South Carolina overnight. Wind gusts along and behind the front will reach 40-45 mph in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ FA
750 WWUS72 KCAE 131135 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 635 AM EST Tue Feb 13 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-131245- /O.EXP.KCAE.WI.Y.0003.000000T0000Z-240213T1200Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg- Including the cities of McCormick, Edgefield, Newberry, Cheraw, Sumter, Lincolnton, St. Matthews, Cayce, Winnsboro, Murphys Estates, Elgin, Lancaster, Oak Grove, Orangeburg, Holly Hill, North Augusta, Springfield, Augusta, Pageland, Denmark, Martinez, Neeses, Thomson, Saluda, Brookdale, Carolina Commons Shopping Center, Lugoff, Bamberg, West Columbia, Red Bank, Lancaster Mill, Elloree, Van Wyck, Barnwell, Williston, Branchville, Indian Land, Johnston, Columbia, North, Waynesboro, Eutawville, Springdale, Ridge Spring, Winnsboro Mills, Manning, Batesburg-Leesville, Blackville, Evans, Community of Almond Glen, Bowman, Seven Oaks, Lexington, Santee, Andrew Jackson State Park, Clarks Hill, Aiken, Summerton, Camden, and Bishopville 635 AM EST Tue Feb 13 2024 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... Winds will remain gusty this morning. A Lake Wind Advisory will be in effect until 1200 pm. $$ AWP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:17 PM EST, 49 minutes earlier.
Area forecast discussion, Feb 12, 1:17 PM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
117 PM EST Mon Feb 12 2024
.SYNOPSIS...
Scattered to numerous showers and isolated thunderstorms are
likely the rest of today in advance of an approaching low
pressure system and cold front. Heavy rain continues to be the
primary threat, with gusty gradient winds likely overnight into
Tuesday while the severe threat has lessened. High pressure
moves in for the mid- week period with the next storm system
impacting the region next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A busy weather day continues as a low pressure system approaches
from the west. The primary changes in the forecast up to this
point is reducing confidence in any severe threat, with only a
very slight chance of severe thunderstorms later this evening
now; SPC has dropped the entire region to a marginal risk. There
is still a narrow window of opportunity for some stronger
storms with the frontal forcing itself during the evening when a
bit of instability may coincide with strong low level
convergence, but as noted, confidence is low. The primary
impacts will continue to be heavy rainfall from strong
overrunning and warm advection over the front to our south. A
widespread 1-2" of rain has fallen so far with spots over 2",
and an additional 1-2" of rain is expected. Consequently, a
Flood Watch continues for all areas through late this evening;
local areas of flash flooding are possible particularly if any
strong thunderstorms develop this evening given all the rainfall
prior. Following the precip late this evening and overnight, a
strong cold advection regime will develop, bringing gusty winds
across the area. Gusts to around 40mph are expected overnight,
most likely from midnight through 5am, along with sustained
winds of around 20mph as the low pressure center rapidly
strengthens as it pulls to our northeast. A Lake Wind Advisory
is in effect, with confidence still too low in both sustained
and gusts to warrant a Wind Advisory, but it is close. HREF and
NBM members have remained consistent in the wind gust potential
over the last few cycles with only some minor differences in how
quickly the 850mb winds strengthen as the low moves east.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
A departing upper level trough will provide the region with a
tight gradient and thus breezy conditions through Tuesday
morning. The gradient does relax during the afternoon which
should allow winds to diminish toward the end of the day. Cold
air advection will be offset somewhat by downslope winds with
highs near normal for mid February. The middle of the week will
feature a zonal flow aloft and weak surface high pressure.
Temperatures remain near normal on both days.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Model ensembles depict much below normal H5 heights over New England
at the end of this week with a strong upper level trough moving
through that region. The Southeast U.S. should be at the base of
this negative height anomaly with a low chance of precipitation with
the probable trough passage on Saturday. A frontal boundary may
stall well to the south of the region for the holiday weekend
with a possible shortwave trough developing along that boundary.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Widespread rain will continue through this afternoon keeping
IFR/MVFR visibilities in place. Periods of heavy rain will also
bring brief LIFR restrictions. We expect rain to become more
showery in nature late afternoon and evening as a cold front
works into the area. This could lead to improvements to MVFR
outside of showers/thunderstorms. The threat of severe
thunderstorms is decreasing. Winds will shift to southwest
after 00z as the cold front approaches and moves through the
region. Expect gusts to pick up early Tuesday morning with gusts
to near 30 kts. These gusts should diminish through the morning
as the surface low moves further away from the region. Ceilings
will return to VFR by 18Z Tuesday or earlier. may be
needed but confidence is currently too low in consistent gusts
EXTENDED AVIATION OUTLOOK...No significant impacts Wednesday
through Friday. The chance for restrictions returns over the
weekend as moisture increases along with rain chances.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch until midnight EST tonight for GAZ040-063>065-077.
Lake Wind Advisory from 7 PM this evening to 1 PM EST Tuesday
for GAZ040-063>065-077.
SC...Flood Watch until midnight EST tonight for SCZ016-018-020>022-
025>031-035-037-038-041-115-116-135>137.
Lake Wind Advisory from 7 PM this evening to 1 PM EST Tuesday
for SCZ016-018-020>022-025>031-035-037-038-041-115-116-
135>137.
&&Hazardous weather outlook, Feb 12, 4:35 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 435 AM EST Mon Feb 12 2024 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-130945- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 435 AM EST Mon Feb 12 2024 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for east central Georgia and central South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Lake Wind Advisory. Scattered to numerous showers and thunderstorms are likely today in advance of an approaching low pressure system and cold front. Multiple threats are possible including heavy rainfall and localized flooding, strong to severe thunderstorms, and windy conditions behind the front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:32 AM EST | Lake Wind Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 12 hr |
| Feb 12, 12:51 PM EST | Areal Flood Advisory | CAE | Columbia, Richmond | 3 hr |
| Feb 12, 2:33 PM EST | Areal Flood Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 110 min |
| Feb 12, 11:36 AM EST | River Flood Warning | CAE | Orangeburg | 21 days |
| Feb 12, 11:36 AM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Feb 12, 11:36 AM EST | River Flood Warning | CAE | Calhoun, Richland | 4 days |
| Feb 12, 11:36 AM EST | River Flood Advisory | CAE | Lexington, Richland | 32 hr |
| Feb 12, 3:07 PM EST | River Flood Warning | CAE | Edgefield, McCormick | 50 hr |
Nearby
Wind Advisories in South Carolina, 2024Wind Advisories in Georgia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.